Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Feb 21, 2014, 11:33 AM CST for 19 counties in Kansas. It took effect at Feb 21, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2014, 11:33 AM CST (17:33 UTC)
- In effect from
- Feb 21, 2014, 12:00 PM CST
- Expired
- Feb 21, 2014, 5:52 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 5.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792 WWUS83 KICT 211733 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1133 AM CST FRI FEB 21 2014 KSZ052-053-067>072-082-083-091>096-098>100-220000- /O.NEW.KICT.FW.W.0007.140221T1800Z-140222T0000Z/ MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- 1133 AM CST FRI FEB 21 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053... 067...068...069...070...071...072...082...083...091...092...093... 094...095...096...098...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. THE HIGHEST THREAT WILL OCCUR IN THE FLINT HILLS. * TIMING...HIGHEST DANGER FROM 1 TO 3 PM. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ VP/PJH
2 follow-up statements
905 WWUS83 KICT 212122 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 PM CST FRI FEB 21 2014 KSZ052-053-067>072-082-083-091>096-098>100-220000- /O.CON.KICT.FW.W.0007.000000T0000Z-140222T0000Z/ MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- 322 PM CST FRI FEB 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052... 053...067...068...069...070...071...072...082...083...091...092... 093...094...095...096...098...099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THE HIGHEST DANGER IS THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ BILLINGS WRIGHT
102 WWUS83 KICT 212352 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 552 PM CST FRI FEB 21 2014 ...RED FLAG WARNING CANCELLED FOR SOUTH-CENTRAL AND SOUTHEAST KANSAS... KSZ052-053-067>072-082-083-091>096-098>100-220100- /O.CAN.KICT.FW.W.0007.000000T0000Z-140222T0000Z/ MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- 552 PM CST FRI FEB 21 2014 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...067...068...069...070... 071...072...082...083...091...092...093...094...095...096...098... 099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. WITH WEST TO NORTHWEST WINDS HAVING GREATLY DIMINISHED TO LESS THAN 15 MPH...THE EXTREME GRASSLAND FIRE DANGER HAS ENDED ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. $$ ES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Feb 21, 5:11 AM CST, 6 hours 22 minutes earlier.
Area forecast discussion, Feb 21, 5:11 AM CST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 511 AM CST FRI FEB 21 2014 ...UPDATED FOR AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 258 AM CST FRI FEB 21 2014 DOWNSLOPE FLOW WILL PROMOTE WARMER TEMPERATURES TODAY AND DRY ADIABATIC LAPSE RATES WITH DIURNALLY GUSTY WEST TO SOUTHWEST WINDS ACROSS MUCH OF THE AREA. LITTLE CHANGE TO THE GOING FORECAST WITH MAXS AROUND 60F MOST AREAS. UPPER MIGRATORY SHORTWAVES EMBEDDED WITHIN THE STRONG WEST-NORTHWEST FLOW ALOFT ACROSS THE NORTHERN CONUS WILL ALLOW PROGRESSIVELY COOLER AIR TO FILTER SOUTH ACROSS THE MIDWEST AND CENTRAL PLAINS DURING THE WEEKEND. THIS WILL BE MORE SUBTLE ON SATURDAY AND MORE NOTICEABLE BY SUNDAY. THE GOING FORECAST SEEMS ON TRACK WITH ONLY SLIGHT ADJUSTMENTS NEEDED. DARMOFAL .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 258 AM CST FRI FEB 21 2014 THE LATEST MEDIUM RANGE MODELS ARE SUPPORTIVE OF A MUCH COLDER REGIME TO CLOSE OUT THE METEOROLOGICAL WINTER SEASON. A RATHER SIGNIFICANT LONGWAVE UPPER TROF IS PROGGED ACROSS THE EASTERN CONUS BY THE MIDDLE OF NEXT WEEK...WITH PROGRESSIVELY COLDER AIR INVADING THE MIDWEST AND PLAINS. THIS WILL DROP MAXS WELL BELOW CLIMO IN THE TUESDAY THROUGH THURSDAY PERIODS. THE PROXIMITY OF THE ARCTIC HIGH PRESSURE AND DRIER AIR ACROSS THE REGION LOOKS TO ALSO PRECLUDE ANY SIGNIFICANT PRECIP/SNOW CHANCES...SO HAVE REMOVED THE SLIGHT POPS THURSDAY WHICH IS SUPPORTED BY INTER-OFFICE COLLABORATION. DARMOFAL && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 507 AM CST FRI FEB 21 2014 SOUTHWEST WINDS WILL INCREASE AFTER 15-17Z BECOMING SUSTAINED IN THE 20-24 KNOT RANGE WITH HIGHER GUSTS. THE BEST OPPORTUNITY FOR SCT/BKN CLOUDS IN THE 12000-15000 FT RANGE SHOULD REMAIN ACROSS CENTRAL KANSAS WHILE VFR PREVAILS ACROSS THE AREA. WINDS WILL QUICKLY SUBSIDE THIS EVENING BECOMING LIGHT AND SOUTHWEST. && .FIRE WEATHER... ISSUED AT 258 AM CST FRI FEB 21 2014 DIURNALLY GUSTY WINDS TODAY AND LOWER RELATIVE HUMIDITY VALUES BY THE AFTERNOON WILL RESULT IN VERY HIGH GRASSLAND FIRE DANGER ACROSS THE ENTIRE AREA. GFDI VALUES COULD REACH LOW-END EXTREME OVER SOUTHEAST KANSAS IF WIND SPEEDS VERIFY A BIT HIGHER THAN EXPECTED AND/OR DEWPOINTS/HUMIDITY VALUES ARE A BIT LOWER THAN EXPECTED. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 31 56 30 / 0 0 0 10 HUTCHINSON 61 29 53 27 / 0 0 0 10 NEWTON 60 31 52 28 / 0 0 0 10 ELDORADO 61 31 55 29 / 0 0 0 10 WINFIELD-KWLD 63 32 58 32 / 0 0 0 10 RUSSELL 59 25 51 24 / 0 0 0 10 GREAT BEND 60 25 52 25 / 0 0 0 10 SALINA 60 27 51 26 / 0 0 0 10 MCPHERSON 60 28 52 26 / 0 0 0 10 COFFEYVILLE 63 35 60 34 / 0 0 0 10 CHANUTE 61 32 56 31 / 0 0 0 10 IOLA 61 32 56 30 / 0 0 0 10 PARSONS-KPPF 61 33 58 33 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 21, 3:25 AM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 325 AM CST FRI FEB 21 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-220930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 325 AM CST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS AND LOWER RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL RESULT IN VERY HIGH GRASSLAND FIRE DANGER ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.